Psycho-Babble Medication Thread 300697

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Effexor, dreams of gore

Posted by ankh on January 14, 2004, at 13:47:17

[Effexor]
> ...visions of gore and blood - former
> girlfriend of mine was on Effexor
> and had lots of odd, gore-loaded dreams ...

Dr. Bob, and Tygrrr who posted that, thanks for the site and the writing.

Those dreams happened to me when I tried Effexor, six or seven years ago. But they seem as real now as they did when I woke up -- unlike ordinary dreams that fade.

If anyone is looking for a berserker warrior drug, I think that may be the direction to look.

This is the first mention I've ever found of this effect, anywhere. I feel, for the first time since those dreams, a little better about having had them.

I've known the Robert Louis Stevenson quote to the effect that we all have thoughts that 'would shame hell' -- but it's little comfort when something so effortlessly brings them to awareness.

My doctor never heard of it (and he's told me that he knows that many such effects aren't reported to the pharmaceutical companies, or published if reported, and that he listens to the whispers in the hallways at the meetings as carefully as to the presentations, for the news that isn't going to be published anytime soon about such effects).

 

Re: Effexor, dreams of gore

Posted by brussell on January 14, 2004, at 17:00:08

In reply to Effexor, dreams of gore, posted by ankh on January 14, 2004, at 13:47:17

kind of poetic,

"Effexor, dreams of gore"

Oh, Satanic drug!

 

Effexor, dreams of gore, and 1st time violence!!!

Posted by KimberlyDi on January 15, 2004, at 17:47:56

In reply to Effexor, dreams of gore, posted by ankh on January 14, 2004, at 13:47:17

Poor husband who sleeps next to his Effexor Warrior Princess that fights mighty battles in her sleep!!! Woke up last night punching my mattress with two thoughts on my mind... 1st one... concern for my husband's well-being and the 2nd... noticing that my left uppercut punch is improving!

putting aside the humor, going onto Effexor I had wonderful vivid dreams. going off Effexor, the nightmares and sleep fighting are scaring me.

KDi in TX

> [Effexor]
> > ...visions of gore and blood - former
> > girlfriend of mine was on Effexor
> > and had lots of odd, gore-loaded dreams ...
>
> Dr. Bob, and Tygrrr who posted that, thanks for the site and the writing.
>
> Those dreams happened to me when I tried Effexor, six or seven years ago. But they seem as real now as they did when I woke up -- unlike ordinary dreams that fade.
>
> If anyone is looking for a berserker warrior drug, I think that may be the direction to look.
>
> This is the first mention I've ever found of this effect, anywhere. I feel, for the first time since those dreams, a little better about having had them.
>
> I've known the Robert Louis Stevenson quote to the effect that we all have thoughts that 'would shame hell' -- but it's little comfort when something so effortlessly brings them to awareness.
>
> My doctor never heard of it (and he's told me that he knows that many such effects aren't reported to the pharmaceutical companies, or published if reported, and that he listens to the whispers in the hallways at the meetings as carefully as to the presentations, for the news that isn't going to be published anytime soon about such effects).

 

Re: Effexor, dreams of gore

Posted by Bell_75 on January 16, 2004, at 0:20:29

In reply to Effexor, dreams of gore, and 1st time violence!!!, posted by KimberlyDi on January 15, 2004, at 17:47:56

I've noticed since going on Effexor-XR that I've had really violent lucid dreams that truely do scare me in the dreaming and waking state as other people here have noticed too.
Only last night it was that I had 2 seperate nightmares in the one night and they both involved me either being dead, trying to stop someone from killing me or a really strong surreal feeling of physically dying.
Whilst in the dream I notice I feel pains in the chest where I have been shot (in the dream of course) and I get really upset about it.
I wake up feeling deprived of a relaxing night's sleep and troubled by the detailed gorish dreams.
When my GP put me on this AD he casually advised that lucid dreams may be a side effect I experience but I never expected it to be of this severe degree and troubling me so much while I'm awake.
I wish there was some sort of relief from these dreams and if anyone here knows of something I could try I'd much appreciate it.

I'm rather worried about going to sleep tonight but I guess I will have to eventually.

~Bell

 

Re: Effexor, dreams of gore

Posted by PoohBear on January 16, 2004, at 17:29:14

In reply to Re: Effexor, dreams of gore, posted by Bell_75 on January 16, 2004, at 0:20:29

My dreams on Effexor diminished in nightmarish/vivid content once we got the doseage down to what appeared to be a better level for my body. The symptoms DO get better over time. At least they did for me. While some (especially posters on these boards may have had bad experiences with Effexor), there are many more who've had positive experiences, myself included.

Hang in there and work with your PDoc to get your doseage right. Keep a log of your SE's to share with them.

TR

 

Re: Effexor, dreams of gore Bell_75

Posted by Sad Panda on January 16, 2004, at 22:56:19

In reply to Re: Effexor, dreams of gore, posted by Bell_75 on January 16, 2004, at 0:20:29

> I've noticed since going on Effexor-XR that I've had really violent lucid dreams that truely do scare me in the dreaming and waking state as other people here have noticed too.
> Only last night it was that I had 2 seperate nightmares in the one night and they both involved me either being dead, trying to stop someone from killing me or a really strong surreal feeling of physically dying.
> Whilst in the dream I notice I feel pains in the chest where I have been shot (in the dream of course) and I get really upset about it.
> I wake up feeling deprived of a relaxing night's sleep and troubled by the detailed gorish dreams.
> When my GP put me on this AD he casually advised that lucid dreams may be a side effect I experience but I never expected it to be of this severe degree and troubling me so much while I'm awake.
> I wish there was some sort of relief from these dreams and if anyone here knows of something I could try I'd much appreciate it.
>
> I'm rather worried about going to sleep tonight but I guess I will have to eventually.
>
> ~Bell

Adding 15mg of Remeron turned my nightmares into sweet dreams.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.